Heavy Rain, Hamilton
- When
- December 27, 11:15 AM EST to 2:15 PM EST
- Where
- Hamilton County, 1.67 mi WNW of Dayton
- Reported by
- Public
- Coordinates
- 39.125, -84.460
High water was reported by the public on Columbia Parkway near Torrence Parkway and Taft.
An unseasonably moist air mass lifted north from the Gulf of Mexico and interacted with a front, which oscillated across the region for several days. Periods of heavy rain fell across the region is response to this setup, producing between one and three inches of rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
An unseasonably moist air mass lifted north from the Gulf of Mexico and interacted with a front, which oscillated across the region for several days. Periods of heavy rain fell across the region is response to this setup, producing between one and three inches of rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 27, 10:32 AM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1032 AM EST SUN DEC 27 2015 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL TRACK NORTHEAST INTO NEW ENGLAND AND AN ASSOCIATED COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION TODAY. THIS FRONT WILL SETTLE SOUTH OF THE OHIO RIVER OVERNIGHT. ANOTHER WAVE OF LOW PRESSURE WILL LIFT NORTHEAST FROM THE SOUTHERN PLAINS INTO THE GREAT LAKES LATE MONDAY INTO TUESDAY...WITH THE FRONT PUSHING EAST THROUGH THE OHIO VALLEY. PERIODS OF PERSISTENT RAINFALL WILL BE OBSERVED WITH THIS FRONT OSCILLATING ACROSS THE REGION. THIS RAIN MAY LEAD TO SOME FLOODING ACROSS THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT IS CURRENTLY PUSHING THROUGH THE AREA THIS MORNING WITH THE WIND CHANGE THROUGH ALL OF THE TAF SITES. HEAVIER RAINFALL WILL REMAIN MOSTLY CONFINED SOUTH OF A LINE FROM DAYTON TO COLUMBUS WITH HIGHER TOTALS POSSIBLE ALONG AND SOUTH OF THE OHIO RIVER. PWATS REMAIN EXTREMELY HIGH FOR THIS TIME OF YEAR WITH THE 12 Z ILN SOUNDING SHOWING A PWAT OF 1.35". HIGH RES MODELS CONTINUE TO ADVERTISE WEAKENING INTENSITY AND DECREASING COVERAGE OF RAIN SLOWLY THROUGH THE DAY. GLOBAL MODELS SHOW HIGH PRESSURE CURRENTLY LOCATED OVER NORTH DAKOTA QUICKLY PUSHING EAST AND WASHING OUT JUST SOUTH OF THE FORECAST AREA. ISENTROPIC UPGLIDE ALSO STARTS TO BECOME DOWNGLIDE. ALL OF THIS WOULD SUPPORT THE HIGH RES MODELS SOLUTION. FOR THIS REASON HAVE CANCELLED THE FLOOD WATCH ACROSS OUR NORTHWESTERN COUNTIES. ACROSS OUR SOUTHERN COUNTIES HEAVY RAIN IS CURRENTLY ON GOING WITH A WEAKENING TREND FORECASTED THROUGH THE AFTERNOON. FOR NOW HAVE DECIDED TO HOLD OFF ON A FLASH FLOOD WATCH. NEW ZONES ALREADY OUT. PREV DISCUSSION -> ACTIVE...PERSISTENT WET WEATHER PATTERN CONTINUES. IN SPLIT FLOW REGIME NRN S/W PASSING THRU THE GREAT LAKES ALLOWS SFC WAVE TO RIPPLE INTO NEW ENGLAND. ASSOCIATED SFC COLD FRONT OVER NW OHIO TO PUSH SOUTHEAST ACRS ILN/S FA TODAY. VERY MOIST AIRMASS IN PLACE. ILN/S 00Z SOUNDING WITH A PW OF 1.46 INCHES WAS THE HIGHEST PW EVER OBSERVED AT ILN IN DECEMBER. THESE VALUES ARE GREATER THAN 300 PERCENT OF NORMAL. FOCUS FOR RAIN OVER THE NW WHERE FAVORABLE 8H CONVERGENCE EXISTS THIS MORNING WILL SHIFT SOUTH TODAY WITH THIS PLUME OF PW/S AROUND 1.5 INCHES INVOF THE FRONT SETTLING INTO SOUTHERN OHIO THIS AFTN. MARGINAL INSTBY WILL LEAD TO EMBEDDED THUNDERSTORMS TODAY. WILL CONTINUE CATEGORICAL POPS ACRS THE REGION. RAINFALL AROUND ONE INCH LKLY WITH UP TO 2 INCHES POSSIBLE IN CONVECTION. WILL CONTINUE WITH CURRENT FLOOD WATCH ACRS THE NW COUNTIES TODAY AND MENTION OF POTENTIAL FLOODING FOR THE REMAINDER OF THE REGION IN HWO PRODUCT. ILN/S FA STARTING OUT IN THE WARM SECTOR WITH TEMPERATURES ALREADY NEAR RECORD VALUES. HAVE NON-DIURNAL TEMPERATURE TRACE WITH CAA AND RAIN DEVELOPING IN THE POST FRONTAL ENVIRONMENT. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... DEEP UPPER LEVEL LOW OVER TEXAS TONIGHT TO LIFT NE INTO THE MID MS VLY MONDAY AFTN AND THE GREAT LAKES TUESDAY. EXPECT A GENERAL LULL IN PCPN ACTIVITY THIS EVENING...ESPECIALLY ACRS THE NORTH WITH THE FRONT SETTLING INTO THE TN VALLEY. SFC WAVE STACKED WITH ASSOCIATED WITH UPPER LEVEL LOW TO TRACK NORTH INTO THE GREAT LAKES BY TUESDAY. FAVORABLE LIFT WILL DEVELOP AT THE NOSE OF 55-60 KT LLJ INTO ILN/S SW COUNTIES LATE TONIGHT AND OVERSPREAD THE REGION MONDAY. WILL CONTINUE TO RAMP POPS UP TO CATEGORICAL MONDAY. MONDAYS HIGHS WILL CONTINUE TO BE ABOVE NORMAL...RANGING FROM THE MID 40S NW TO THE MID 40S SE. TUESDAY MORNING THE COLD FRONT WILL MOVE ACROSS THE AREA FROM THE WEST FINALLY ALLOWING FOR SOME DRIER WEATHER. TEMPS CONTINUE ABOVE NORMAL WITH HIGHS FROM THE MID 40S NORTH TO THE LOWER/MID 50S SOUTH. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... RIDGING WILL DEVELOP INTO THE REGION EARLY IN THE PERIOD. THEN A SHORT WAVE WILL LIFT NORTHEAST ACROSS THE OHIO VALLEY ON WEDNESDAY. THIS WILL ALSO DRAW MOISTURE NORTHWARD AND RESULT IN SOME RAIN ESPECIALLY SOUTH AND EAST OF I-71. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MIDWEEK. A POSITIVELY TILTED LONG WAVE TROUGH WILL THEN PREVAIL THROUGH THE REMAINDER OF THE PERIOD. COLDER AIR WILL GRADUALLY SETTLE IN WITH TEMPERATURES DROPPING BELOW NORMAL. CANNOT RULE OUT SOME FLURRIES OR SNOW SHOWERS WITH DISTURBANCES MOVING THROUGH THE TROUGH. BUT PROBABILITY LOOKS QUITE LOW AT THIS POINT. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... FRONT CURRENTLY LOCATED JUST NORTH OF TAF SITES AND FEATURING STRONG ISENTROPIC UPGLIDE AND MOISTURE CONVERGENCE WILL DICTATE WEATHER. MVFR CONDITIONS AT ALL SITES WILL DETERIORATE TO IFR IN WIDESPREAD RAIN SHOWERS AS THE FRONT SAGS GRADUALLY SOUTH. ONCE IFR IS REACHED MODELS SHOW CONDITIONS REMAINING SO THROUGH THE END OF THE 24 HOUR TAF PERIOD. WITH LIGHTNING EVIDENT TO THE WEST...INTRODUCED TSRA IN TEMPO GROUPS AT CVG LUK AND DAY. LEFT OUT OF ILN CMH AND LCK FOR NOW BUT WILL AMEND IF THOSE TAF SITES COME UNDER THREAT. WINDS WILL SHIFT WITH RESPECT TO FRONTAL POSITION...BECOMING NORTH TO NORTHEAST...WITH GUSTS EXCEEDING 20 KNOTS. OUTLOOK... MVFR/IFR CONDITIONS WILL OCCUR INTO MONDAY NIGHT. MVFR CEILINGS MAY LINGER TUESDAY THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAINES/AR NEAR TERM...HAINES/AR SHORT TERM...AR LONG TERM... AVIATION...CONIGLIO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 450 AM EST SUN DEC 27 2015 INZ050-OHZ026-034-035-042>046-051-052-281000- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION-DELAWARE-MIAMI- CHAMPAIGN- 450 AM EST SUN DEC 27 2015 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER WAVE OF LOW PRESSURE WILL BRING WIDESPREAD RAIN MONDAY AND MONDAY NIGHT. THE POTENTIAL FOR PROLONGED PERIODS OF MODERATE RAINFALL AND SUBSEQUENT FLOODING WILL INCREASE DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074- 077>082-088-281000- FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL- GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-GREENE- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 450 AM EST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE POTENTIAL FOR PROLONGED PERIODS OF MODERATE RAINFALL AND SUBSEQUENT FLOODING WILL INCREASE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER WAVE OF LOW PRESSURE WILL BRING WIDESPREAD RAIN MONDAY AND MONDAY NIGHT. THE POTENTIAL FOR PROLONGED PERIODS OF MODERATE RAINFALL AND SUBSEQUENT FLOODING WILL INCREASE DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1036 AM EST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 E LEWIS CENTER 40.20N 82.99W
12/27/2015 M1.04 INCH DELAWARE OH COCORAHS
24 HOUR TOTAL.
&&
ANOVAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 AM EST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 WSW VERSAILLES 40.22N 84.50W
12/27/2015 M2.20 INCH DARKE OH COCORAHS
24 HOUR TOTAL.
&&
ANOVAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1040 AM EST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 WSW POTSDAM 39.95N 84.45W
12/27/2015 M1.23 INCH DARKE OH COCORAHS
24 HOUR TOTAL.
&&
ANOVAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1041 AM EST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 E GREENVILLE 40.10N 84.53W
12/27/2015 M1.80 INCH DARKE OH COCORAHS
24 HOUR TOTAL.
&&
ANOVAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1058 AM EST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 WSW ROSSBURG 40.26N 84.69W
12/27/2015 M2.20 INCH DARKE OH COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 ENE PITSBURG 39.99N 84.47W
12/27/2015 M1.42 INCH DARKE OH COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 SSW ARCANUM 39.95N 84.58W
12/27/2015 M1.12 INCH DARKE OH COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E KENTON 40.64N 83.59W
12/27/2015 M2.10 INCH HARDIN OH COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN SSE PIQUA 40.15N 84.25W
12/27/2015 M2.03 INCH MIAMI OH COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 WSW EATON 39.74N 84.65W
12/27/2015 M1.10 INCH PREBLE OH COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 NNE RUSSIA 40.25N 84.40W
12/27/2015 M2.12 INCH SHELBY OH COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 NNE HOUSTON 40.27N 84.33W
12/27/2015 M2.08 INCH SHELBY OH COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 SW FORT LORAMIE 40.32N 84.41W
12/27/2015 M2.19 INCH SHELBY OH COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 WNW FORT LORAMIE 40.36N 84.41W
12/27/2015 M1.78 INCH SHELBY OH COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN NNW FORT LORAMIE 40.35N 84.37W
12/27/2015 M1.86 INCH SHELBY OH COCORAHS
1.86 HEAVY RAIN.
&&
ANOVAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1102 AM EST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NNE SIDNEY 40.30N 84.16W
12/27/2015 M2.00 INCH SHELBY OH COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 NW RAYMOND 40.37N 83.51W
12/27/2015 M1.13 INCH UNION OH COCORAHS
24 HOUR TOTAL.
&&
ANOVAKThe national radar mosaic for the moment the first event began.
6 heavy rain, 1 flood. Local standard time, as filed.
High water was reported by the public on Columbia Parkway near Torrence Parkway and Taft.
The public reported high water over Shaylor Road.
The public reported multiple lanes of I-71 were blocked at Ridge Road due to high water.
The public reported minor flooding in Blanchester.
Multiple roads were closed across the county due to high water.
A couple of roads in the Hueston Woods area were reported to have high water on them.
Several roads were closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607214, 607215, 607220, 607224, 607213, 607501, 607499.